Hail, Hamilton
- When
- May 21, 1:50 AM EST
- Where
- Hamilton County, Soddy Daisy
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.283, -85.167
Penny size hail was reported in Soddy Daisy.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Penny size hail was reported in Soddy Daisy.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 20, 9:20 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1020 PM EDT SAT MAY 20 2006 STORMS CONTINUE ACROSS SOUTHERN PARTS OF AREA. STILL QUITE UNSTABLE...BUT SEVERE STORMS ARE BECOMING MORE AND MORE CONFINED FARTHER AND FARTHER SOUTH EACH HOUR. LOW TEMPS LOOK LIKE THEY WILL BE OKAY. RIGHT NOW DEW POINT TOO HIGH FOR LOW TEMPS...BUT AS FRONTAL BOUNDARY SAGS SOUTHWARD DEW POINT SHOULD DRY UP ENOUGH TO ALLOW MORE COOLING. THINK THAT FRONT IS FARTHER NORTH EAST OF THE PLATEAU. SO DEVELOPMENT OF ADDITIONAL CONVECTION NORTH OF KCHA HAPPENING. DONT THINK THERE WILL BE MUCH DEEP CONVECTION OF ANY CONSEQUENCE ANY FARTHER NORTH THAN THIS AREA...THAT IS...MAINLY SOUTHERN TWO TIERS OF COUNTIES IN TN. ALSO WOULD EXPECT THIS AREA OF POTENTIAL TO DIMINISH NORTH TO SOUTH OVER THE NEXT COUPLE OF HOURS. ALTHOUGH NIGHTTIME COOLING NOW OCCURRING...UPPER LEVEL DISTURBANCE TO THE NORTH HELPING TO COOL MID LEVELS TO KEEP CONDITIONS UNSTABLE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EDT SAT MAY 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 440 AM EDT (340 AM CDT) SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...A CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS THE SOUTHERN HALF OF TENNESSEE AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING... A STATIONARY FRONT WILL REMAIN ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. WARM...MOIST AND INCREASINGLY UNSTABLE AIRMASS ALONG AND SOUTH OF THE FRONT CAN BE EXPECTED THIS AFTERNOON. AS A SERIES OF UPPER LEVEL DISTURBANCES RIDE SOUTHEAST ALONG THE STALLED FRONTAL BOUNDARY... THUNDERSTORMS WILL DEVELOPED. DUE TO THE EXPECTED VERY UNSTABLE AIR- MASS ALONG AND SOUTH OF THE FRONT...SOME OF THESE STORMS COULD BECOME SEVERE...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. THE MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STATIONARY FRONT WILL LINGER AROUND THE TENNESSEE RIVER VALLEY THROUGH NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...SOME SEVERE STORMS WILL BE POSSIBLE AT TIMES EACH DAY THROUGHOUT THE UPCOMING WEEK. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL ENGLEWOOD 35.42N 84.49W
05/20/2006 E1.75 INCH MCMINN TN AMATEUR RADIO
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG TEN MILE 35.67N 84.67W
05/20/2006 MEIGS TN LAW ENFORCEMENT
FEW TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL HIAWASSE DAM 35.15N 84.17W
05/20/2006 E0.88 INCH CHEROKEE NC LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1033 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HAYESVILLE 35.05N 83.82W
05/20/2006 E0.88 INCH CLAY NC LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1118 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL TURTLETOWN 35.13N 84.36W
05/20/2006 E0.88 INCH POLK TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1129 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 S DAYTON 35.46N 85.01W
05/20/2006 E1.00 INCH RHEA TN TRAINED SPOTTER
NICKLE TO QUARTER SIZE HAIL 2 MILES SOUTH OF DAYTON.
REPORTED BY SPOTTER.
0244 PM HAIL BIRCHWOOD 35.36N 84.99W
05/20/2006 E2.75 INCH HAMILTON TN TRAINED SPOTTER
GOLFBALL TO BASEBALL SIZE HAIL IN NORTHERN HAMILTON
COUNTY. REPORTED BY SPOTTER. RELAYED TO MRX BY FFC.
0305 PM HAIL 4 N CLEVELAND 35.24N 84.87W
05/20/2006 E1.50 INCH BRADLEY TN TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZE HAIL 4 MILES NORTH OF
CLEVELAND NEAR HOPEWELL. REPORTED BY SPOTTER/HAM
OPERATOR.
0325 PM HAIL 4 N CLEVELAND 35.24N 84.87W
05/20/2006 E2.75 INCH BRADLEY TN TRAINED SPOTTER
BASEBALL SIZE HAIL 4 MILES NORTH OF CLEVELAND NEAR
HOPEWELL. REPORTED BY SPOTTER/HAM OPERATOR.
0333 PM HAIL ALCOA 35.79N 83.98W
05/20/2006 E0.50 INCH BLOUNT TN TRAINED SPOTTER
ONE HALF INCH SIZE HAIL AT THE MCGHEE TYSON AIRPORT.
REPORTED BY TRAINED SPOTTER IN THE ASOS OBSERVATION.
0335 PM HAIL MARYVILLE 35.75N 83.97W
05/20/2006 E1.00 INCH BLOUNT TN TRAINED SPOTTER
QUARTER SIZE HAIL IN DOWNTOWN MARYVILLE. REPORTED BY
TRAINED SPOTTER/HAM OPERATOR.
0340 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
05/20/2006 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN KNOXVILLE AND COUNTYWIDE. REPORTED
BY DISPATCH.
0345 PM HAIL 5 W DUCKTOWN 35.04N 84.48W
05/20/2006 E2.75 INCH POLK TN TRAINED SPOTTER
GOLFBALL TO BASEBALL SIZE HAIL 5 MILES WEST OF DUCKTOWN.
REPORTED BY TRAINED SPOTTER.
0405 PM HAIL ALCOA 35.79N 83.98W
05/20/2006 E0.88 INCH BLOUNT TN LAW ENFORCEMENT
0415 PM HAIL KODAK 35.97N 83.63W
05/20/2006 E1.00 INCH SEVIER TN TRAINED SPOTTER
0420 PM HAIL SEVIERVILLE 35.89N 83.58W
05/20/2006 E1.75 INCH SEVIER TN TRAINED SPOTTER
0427 PM HAIL 5 SE CLEVELAND 33.94N 86.51W
05/20/2006 E0.50 INCH BLOUNT AL LAW ENFORCEMENT
HAIL REPORTED IN THE VALLEY VIEW COMMUNITY.
0430 PM TSTM WND DMG FARRAGUT 35.87N 84.18W
05/20/2006 KNOX TN LAW ENFORCEMENT
FEW TREES DOWN.
0433 PM HAIL CONASAUGA 35.00N 84.73W
05/20/2006 E0.50 INCH POLK TN LAW ENFORCEMENT
0530 PM TSTM WND DMG 5 E GREENEVILLE 36.17N 82.73W
05/20/2006 GREENE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0555 PM TSTM WND DMG ERWIN 36.14N 82.41W
05/20/2006 UNICOI TN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0645 PM HAIL 2 N WHITWELL 35.23N 85.52W
05/20/2006 E2.75 INCH MARION TN LAW ENFORCEMENT
0655 PM HAIL 5 S DUNLAP 35.30N 85.39W
05/20/2006 E0.88 INCH SEQUATCHIE TN LAW ENFORCEMENT
0710 PM HAIL SIGNAL MOUNTAIN 35.13N 85.34W
05/20/2006 E1.00 INCH HAMILTON TN TRAINED SPOTTER
0722 PM HAIL RED BANK 35.11N 85.29W
05/20/2006 E1.00 INCH HAMILTON TN AMATEUR RADIO
0745 PM TSTM WND DMG NEW MARKET 36.10N 83.55W
05/20/2006 JEFFERSON TN LAW ENFORCEMENT
FEW TREES DOWN.
0825 PM HAIL MADISONVILLE 35.52N 84.36W
05/20/2006 E0.88 INCH MONROE TN TRAINED SPOTTER
0840 PM TSTM WND DMG TEN MILE 35.67N 84.67W
05/20/2006 MEIGS TN LAW ENFORCEMENT
FEW TREES DOWN.
0840 PM HAIL 6 NE TELLICO PLAINS 35.43N 84.22W
05/20/2006 E1.00 INCH MONROE TN TRAINED SPOTTER
0850 PM HAIL 5 NW NIOTA 35.57N 84.61W
05/20/2006 E0.88 INCH MCMINN TN AMATEUR RADIO
0855 PM HAIL NIOTA 35.51N 84.55W
05/20/2006 E0.88 INCH MCMINN TN AMATEUR RADIO
0900 PM HAIL NIOTA 35.51N 84.55W
05/20/2006 E1.00 INCH MCMINN TN AMATEUR RADIO
0915 PM HAIL ANDREWS 35.20N 83.82W
05/20/2006 E0.75 INCH CHEROKEE NC TRAINED SPOTTER
0918 PM HAIL ANDREWS 35.20N 83.82W
05/20/2006 E1.00 INCH CHEROKEE NC TRAINED SPOTTER
0920 PM HAIL 1 E ETOWAH 35.33N 84.51W
05/20/2006 E1.00 INCH MCMINN TN AMATEUR RADIO
0926 PM HAIL ENGLEWOOD 35.42N 84.49W
05/20/2006 E1.75 INCH MCMINN TN AMATEUR RADIO
1000 PM HAIL HIAWASSE DAM 35.15N 84.17W
05/20/2006 E0.88 INCH CHEROKEE NC LAW ENFORCEMENT
1010 PM HAIL HAYESVILLE 35.05N 83.82W
05/20/2006 E0.88 INCH CLAY NC LAW ENFORCEMENT
1105 PM HAIL TURTLETOWN 35.13N 84.36W
05/20/2006 E0.88 INCH POLK TN LAW ENFORCEMENT
&&The Northeast Alabama radar (KHTX), 92 km away, was scanning. The volume nearest the first event began at 06:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510285.